Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 11, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 5, 2016, 4:03 AM CDT for 8 counties in Texas. It took effect at Apr 5, 2016, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 4:03 AM CDT (09:03 UTC)
- In effect from
- Apr 5, 2016, 1:00 PM CDT
- Expired
- Apr 5, 2016, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 3616 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WWUS74 KLUB 050903 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 403 AM CDT TUE APR 5 2016 TXZ021>026-031-032-051800- /O.NEW.KLUB.WI.Y.0011.160405T1800Z-160406T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY 403 AM CDT TUE APR 5 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TIMING...FROM 1 PM UNTIL 7 PM. * WINDS...SOUTHWESTERLY AT 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULT DRIVING. LOCALIZED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
1 follow-up statement
046 WWUS74 KLUB 051800 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 100 PM CDT TUE APR 5 2016 TXZ021>026-031-032-060000- /O.CON.KLUB.WI.Y.0011.000000T0000Z-160406T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY 100 PM CDT TUE APR 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...FROM 1 PM UNTIL 7 PM. * WINDS...SOUTHWESTERLY AT 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULT DRIVING. LOCALIZED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 12:09 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Apr 5, 12:09 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1209 AM CDT TUE APR 5 2016 .AVIATION... VFR CONDITIONS WILL CONTINUE THE NEXT 24 HOURS. BREEZY CONDITIONS EXPECTED TUESDAY WITH EAST WIND OVERNIGHT GRADUALLY BECOMING SOUTH TO SOUTHWESTERLY. WIND SPEEDS WILL INCREASE INTO THE 15 TO 25 KNOT RANGE FOR KLBB AND KPVW...KCDS COULD SEE HIGHER SPEEDS IN THE 20 TO 30 KNOT RANGE. WIND SPEEDS WILL DECREASE AFTER SUNSET AND A COLD FRONT WILL ARRIVE JUST PAST THE END OF THIS TAF CYCLE. WIND WILL SHIFT TO THE NORTH AND BE GUSTY AT TIMES. JORDAN && .PREV DISCUSSION... /ISSUED 709 PM CDT MON APR 4 2016/ AVIATION... VFR CONDITIONS WILL CONTINUE THE NEXT 24 HOURS. BREEZY CONDITIONS EXPECTED TUESDAY WITH EAST WIND OVERNIGHT GRADUALLY BECOMING SOUTH TO SOUTHWESTERLY. WIND SPEEDS WILL INCREASE INTO THE 15 TO 25 KNOT RANGE FOR KLBB AND KPVW...KCDS COULD SEE HIGHER SPEEDS IN THE 20 TO 30 KNOT RANGE. JORDAN PREV DISCUSSION... /ISSUED 300 PM CDT MON APR 4 2016/ SHORT TERM... A QUIET NIGHT IS IN STORE FOR THE FCST AREA DURING A TRANSITION PERIOD. A WEAK COLD FRONT THAT HAS MOVED TO THE WRN AND SRN EDGES OF THE FCST AREA WILL UNDERGO FRONTOLYSIS THIS EVENING AS HEIGHTS AND SFC PRESSURES BEGIN TO FALL IN ADVANCE OF A STOUT UPPER LEVEL TROUGH. THAT TROUGH IS TAKING SHAPE OVER WASHINGTON AND OREGON EARLY THIS AFTERNOON. THIS TROUGH WILL STRENGTHEN INTO A CLOSED LOW AFTER IT CROSSES THE ROCKIES WITH THE CENTER OF THAT LOW OVER THE DAKOTAS. POSITIVE POTENTIAL VORTICITY FURTHER SOUTH OVER THE CNTL ROCKIES COMBINED WITH AN UPPER RIDGE BUILDING OVER THE ERN PACIFIC WILL ELONGATE THE SHARPENING UPPER TROUGH SWD THROUGH THE CNTL AND SRN PLAINS. HOWEVER THIS IS NOT A TEXTBOOK HIGH WIND/FIRE WEATHER CASE FOR THE SOUTH PLAINS...RATHER MORE OF A HYBRID. MID LEVEL /700 MB/ HEIGHT GRADIENT IS ONE OF THE KEYS FOR THE FCST AREA...AND IN THIS MODELS REMAIN LACKING...PARTICULARLY SOUTH OF THE PANHANDLE WHERE THE MAGNITUDE OF THE GRADIENT ONLY SUPPORTS BREEZY WIND SPEEDS. KEY FOR TOMORROW APPEARS TO BE SFC CYCLOGENESIS INITIALLY IN SERN COLORADO THAT THEN MOVES EWD TO SW AND S CENTRAL KANSAS. THAT SHARPENING PRESSURE GRADIENT IS TIGHTEST ACROSS THE ERN HALF OF THE FCST AREA AND IS ALSO NOTED IN THE 850 MB JET MAX THAT MOVES FROM THE WRN SOUTH PLAINS EARLY IN THE DAY TO THE ROLLING PLAINS BY EARLY AFTN. MOS STILL HAS A GOOD HANDLE ON WIND SPEEDS WITH A SLIGHT NOD TO THE HIGHER MAV NUMBERS. THIS WILL PUT THE STRONGEST WINDS /POTENTIALLY LOW END ADVISORY LEVEL/ ACROSS THE SERN PANHANDLE WITH A RELATIVE MINIMUM ACROSS THE SWRN SOUTH PLAINS. TUESDAY WILL BE QUITE WARM AS WELL...DESPITE THE LACK OF A SIGNIFICANT DOWNSLOPE COMPONENT. SFC PRESSURE FALLS PROGGED TO EASILY OUTPACE THE HEIGHT FALLS ALOFT RESULTING IN A NOTABLE INCREASE IN 1000-500MB THICKNESS VALUES RELATIVE TO TODAY. WILL ALSO SEE LOW LEVEL WARM ADVECTION OFF THE MEXICAN PLATEAU. WITHOUT THE DOWNSLOPING WILL RUN WITH A BLEND OF MOS VALUES RATHER THAN A NOD TO THE WARMER END. LONG TERM... THE UA LOW THAT WILL PUSH EAST ACROSS THE HIGH AND NRN PLAINS AND PROVIDE THE SOUTH PLAINS AND ROLLING PLAINS WITH BREEZY...DRY AND WARM CONDITIONS TOMORROW...WILL ALSO SEND DOWN A DRY COLD FRONT LATE TOMORROW NIGHT/EARLY WEDNESDAY MORNING. PRESSURE RISES ON THE ORDER OF 5-8 MB PER 3 HRS WILL LEAD TO NRLY WIND SPEEDS OF 15-25 MPH DURING THE MORNING...WITH SPEEDS SLOW TO DECLINE PARTICULARLY ACROSS THE FAR SERN TX PANHANDLE THROUGHOUT THE REMAINDER OF THE DAY. THIS COLD FRONT WILL USHER IN A COOLER AIRMASS WHICH WILL AID TO DROP HIGHS DOWN INTO THE LOWER 70S...WHICH MAY FEEL LIKE SIGNIFICANT CHANGE GIVEN HIGHS IN THE 80S TODAY AND TOMORROW...BUT IS CLOSE TO SEASONAL NORMS. AS THE UA LOW NEARS THE NERN CONUS ON THURSDAY...AMPLIFIED UA RIDGING ACROSS THE WRN CONUS WILL TAKE SHAPE AND HENCE...NW FLOW ALOFT WILL DOMINATE ACROSS THE SRN PLAINS. INCREASED 850 MB HEIGHT FIELDS AND THE RETURN TO A SFC SRLY FLOW WILL GIVE WAY TO HIGHS WARMING BACK UP WELL INTO THE 70S ON THURSDAY. ANOTHER DRY COLD FRONT ON FRIDAY IS SHOWN TO STRUGGLE ITS IMPINGEMENT ON THE CWA...WITH SFC WINDS VEERING TO THE NE ONLY ACROSS THE NRN ZONES. NONETHELESS...IT WILL APPEAR TO BE ENOUGH TO DROP TEMPS BACK TO AROUND SEASONAL AVG. THE AFOREMENTIONED UA RIDGE WILL APPEAR TO SERVE AS A BLOCKING MECHANISM...WITH LONG TERM SOLUTIONS EXHIBITING A PACIFIC DISTURBANCE NEARING SRN CALI BUT WILL EJECT NE TOWARDS THE GREAT BASIN BY LATE WEEK/EARLY WEEKEND. HOWEVER...ANOTHER ALBEIT STRONGER DISTURBANCE MOVING ONSHORE ACROSS SRN CALI WILL BE AID IN SHIFTING THE UA RIDGE EAST OF THE REGION SUNDAY MORNING. AS THE SAID DISTURBANCE LIFTS NE TO ACROSS THE PANHANDLE REGION/CENTRAL PLAINS SUNDAY EVENING...ITS ASSOCIATED BREEZY PACIFIC FRONT WILL FILTER IN A DRY AIRMASS...AND A DRYLINE FEATURE WILL SET UP ACROSS THE FAR ROLLING PLAINS. THE SUPER-BLENDED DEPICTION OF SLIGHT CHANCES POPS ACROSS THE ERN ZONES SUNDAY MORNING MAY BE A BIT OVERDONE DUE TO AN EXISTING CAPPING INVERSION...HOWEVER POPS DURING THE EVENING HOURS ONCE THE CAP ERODES APPEARS VALID FOR NOW. THEREAFTER...CURRENT RUN OF THE GFS IS SIMILAR TO THE ECMWF IN SHOWING LINGERING UA TROUGHINESS THUS LEADING TO ADDITIONAL OPPORTUNITIES FOR PRECIP EARLY NEXT WEEK /PREVIOUS RUN OF THE GFS WAS DRY WITH UA RIDGING DURING THE SAME TIME-FRAME/. WILL PRECLUDE MENTIONABLE POPS BEYOND SUNDAY EVENING ATTM...AND WILL ELECT TO AWAIT RUN TO RUN MODEL CONSISTENCY. FIRE WEATHER... WILL MAINTAIN FIRE WEATHER WATCH AS IS THIS AFTERNOON. GAVE SOME CONSIDERATION TO AN UPGRADE...IN PARTICULAR ACROSS THE NORTHERN ROW OR TWO. MEETING THREE HOUR THRESHOLD OF CRITICAL COMBINATION OF WIND AND RH STILL LOOKING LIKELY ESPECIALLY ACROSS THE NORTH. SOME CONCERN WITH RH CRITERIA WHERE THE STRONGEST WINDS ARE EXPECTED ACROSS THE NE PART OF THE FCST AREA AND WITH WIND SPEEDS ACROSS SWRN SECTIONS. RATHER THAN TRYING TO FINE TUNE JUST A PART OF THE REGION FOR AN EARLY RED FLAG...WILL OPT TO LET LATER SHIFTS MAKE THAT DETERMINATION BASED ON MODEL AND OBSERVED DATA CLOSER TO THE EVENT. AN UPPER LEVEL DISTURBANCE WELL NORTH OF THE REGION WILL SEND DOWN A BREEZY COLD FRONT LATE TOMORROW NIGHT/EARLY WEDNESDAY MORNING...WHICH WILL VEER 20-FOOT WINDS TO THE NORTH AT 15-25 MPH. SEASONABLY WARM TEMPS WILL LEAD TO RELATIVE HUMIDITY VALUES FALLING INTO THE 10-15 PERCENT RANGE. WITH WIND SPEEDS SLOW TO DROP OFF ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING THROUGHOUT THE DAY...THERE COULD BE A BRIEF MARGINAL FIRE WEATHER THREAT EARLY AFTERNOON ACROSS THE AFOREMENTIONED AREAS...BEFORE WIND SPEEDS DECLINE. && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR TXZ021>043. && 99/99/99
Hazardous weather outlook, Apr 4, 12:03 PM CDT, 16 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1203 PM CDT MON APR 4 2016 TXZ021>044-051715- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1203 PM CDT MON APR 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT ON TUESDAY AFTERNOON FOR MUCH OF THE REGION. A WIND ADVISORY MAY BE REQUIRED TUESDAY AFTERNOON FOR THE EXTREME SOUTHEASTERN PANHANDLE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:28 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 12 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.